The Annals of Probability
- Ann. Probab.
- Volume 33, Number 3 (2005), 1134-1170.
Classical and free infinitely divisible distributions and random matrices
We construct a random matrix model for the bijection Ψ between clas- sical and free infinitely divisible distributions: for every d≥1, we associate in a quite natural way to each *-infinitely divisible distribution μ a distribution ℙdμ on the space of d×d Hermitian matrices such that ℙdμ*ℙdν=ℙdμ*ν. The spectral distribution of a random matrix with distribution ℙdμ converges in probability to Ψ(μ) when d tends to +∞. It gives, among other things, a new proof of the almost sure convergence of the spectral distribution of a matrix of the GUE and a projection model for the Marchenko–Pastur distribution. In an analogous way, for every d≥1, we associate to each *-infinitely divisible distribution μ, a distribution on the space of complex (non-Hermitian) d×d random matrices. If μ is symmetric, the symmetrization of the spectral distribution of |Md|, when Md is -distributed, converges in probability to Ψ(μ).
Ann. Probab., Volume 33, Number 3 (2005), 1134-1170.
First available in Project Euclid: 6 May 2005
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Benaych-Georges, Florent. Classical and free infinitely divisible distributions and random matrices. Ann. Probab. 33 (2005), no. 3, 1134--1170. doi:10.1214/009117904000000982. https://projecteuclid.org/euclid.aop/1115386721